Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 36, NWS Cleveland, OH

July 3, 1999Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 3, 1999, 5:05 PM EDT for Ashtabula County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 1999, 5:05 PM EDT (21:05 UTC)
Expired
Jul 3, 1999, 6:10 PM EDT
In force
65 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Ashtabula County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1999-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1999-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 032105 RRA
SVRCLE
OHC007-032210-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT SAT JUL 3 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN NORTHEASTERN OHIO

* UNTIL 610 PM EDT

* AT 503 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF JEFFERSON... MOV$ING EAST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  JEFFERSON


DAMAGING WINDS LARGE HAIL AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:05 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 3, 2:05 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
205 PM EDT SAT JUL 3 1999

MAIN CONCERN IS STILL POTENTIAL FOR LATE AFTN AND EVE TSTMS OVR CWA.
ACTVTY WI/LMIC MOVG E. SOME MINOR SWRD XTNTN OF CNVCTN OVR NRN IL
BUT MAIN BODY LKLY TO MOV ACRS MI. LKLY TO BE NUMEROUS OUTFLOW
BOUNDARIES ON WHICH TSTMS COULD BE GENERATED. MODELS BRING SOME PVA
ACRS AREA BUT DISAGREE ON TIMING. ETA ALSO HANGS ON TO IT TOO LONG.
BOTH MODELS RPDLY REDUCE MEAN RH VALUES AFT 12 HRS WHICH SEEMS
RSNBL. MD LVL WAA PROGGED TO MOV E AND N OVR AREA TNGT AND SHOULD
CAP ACTVTY FOR THE 4TH AND THRU MON. ATTM MAY MAKE NO MENTION OF
TSTMS ACRS NW PARTS OF STATE FOR TNGT PD BUT MAY HV TO CARRY A RMNDR
OF AFTN PD THAT AREA. FARTHER EAST CHC POPS LOOK IN LINE WITH
REALITY...ALTHO ANY ACTVTY IS LKLY TO BE PRETTY WIDELY SCATTERED.
ATTM WL NOT ISSUE AN EXCESSIVE HEAT ADVISORY. VALUES APPCHG THE LOW
END OF THE ADVISORY CRITERIA (105 DEGREE HEAT INDEX). WL BE RUNNING
WITH A DRY FCST SUN THRU MON. GUID TMPS LOOK RSNBL SO PRBBLY WON/T
CHG MUCH.

.CLE...NONE.

VRCEK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:39 PM EDTSevere Thunderstorm WarningCLEAshtabula36 min
Jul 3, 3:14 PM EDTTornado WarningCLEAshtabula36 min
Jul 3, 4:18 PM EDTSevere Thunderstorm WarningCLEAshtabula47 min
Jul 3, 5:14 PM EDTTornado WarningCLEAshtabula46 min
Jul 3, 6:00 PM EDTTornado WarningCLEAshtabula50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.